# SDR 2025FA0000293

- Difficulty date: December 16, 2024
- Submitted: April 22, 2025
- Operation: General aviation
- Aircraft: N140CG
- Make and model: Lkheed C130H
- Aircraft serial: 3824337
- Aircraft time: 23,041 hours, 5,874 cycles
- Engine: Rroyce T56A15
- Engine time: 15,595 hours, 600 cycles
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 6809618
- Part serial: AG2504
- Condition: Out Of Limits
- Location: Engine
- Stage of operation: TX
- How discovered: C
- Nature of condition: X
- Precautionary procedure: E

## Discrepancy

PILOT OBSERVED THE ENGINE TAKING LONGER THAN NORMAL TO START WITH START TEMPERATURES LOWER THAN USUAL, THOUGH STILL WITHIN ACCEPTABLE LIMITS. THE FLIGHT WAS COMPLETED WITH ALL PARAMETERS REMAINING IN LIMITS, BUT AT THE LOWER END OF NORMAL RANGE. UPON RETURN, MAINTENANCE PERSONNEL TROUBLESHOT THE ENGINE TO BRING ALL PARAMETERS WITHIN STANDARD OPERATING RANGE. MAINTENANCE ADJUSTED THE ORIFICE IN THE INCREASE DIRECTION TO RAISE START TEMPERATURES. FOLLOWING THIS ADJUSTMENT, A CREW MEMBER NOTICED FLAMES (TORCHING) COMING FROM THE ENGINE EXHAUST. THE TEAM REMOVED THE FUEL NOZZLES AND THERMOCOUPLES TO CONDUCT A DETAILED BORESCOPE INSPECTION OF THE TURBINE AND OTHER INTERNAL ENGINE COMPONENTS. AFTER CONFIRMING NO INTERNAL DAMAGE, A TD AMP CHECK WAS PERFORMED TO VERIFY ALL STARTING PARAMETERS MET STANDARDS, AND IGNITORS WERE TESTED TO ENSURE PROPER SPARK IN THE COMBUSTION CHAMBER. ALL TESTS YIELDED POSITIVE RESULTS. NEW FUEL NOZZLES WERE INSTALLED AS THE SUSPECTED CAUSE OF THE TORCHING ISSUE. SUBSEQUENT ENGINE TESTING SHOWED ALL STARTING ASPECTS FUNCTIONING AS EXPECTED, WITH NO FURTHER ACTION REQUIRED.
